Alert archive / Utah / Red Flag Warnings in 2008

Red Flag Warning 20, NWS Salt Lake City, UT

June 17, 2008

NWS Salt Lake City, UT issued this red flag warning at Jun 17, 2008, 3:12 AM MDT. It took effect at Jun 17, 2008, 1:00 PM MDT. It was in force for 32 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 17, 2008, 3:12 AM MDT (09:12 UTC)
In effect from
Jun 17, 2008, 1:00 PM MDT
Expired
Jun 18, 2008, 9:00 PM MDT
In force
32 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KSLC 170912
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
312 AM MDT TUE JUN 17 2008

UTZ435-439-172200-
/O.NEW.KSLC.FW.W.0020.080617T1900Z-080618T0300Z/
SOUTHWEST DESERTS AND MOUNTAINS-UTAHS DIXIE AND ZION CANYON-
312 AM MDT TUE JUN 17 2008

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM
MDT THIS EVENING FOR LOW RELATIVE HUMIDITIES AND GUSTY WINDS 
FOR FIRE WEATHER ZONES 435 BELOW 8000 FT AND ALL OF 439...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM MDT THIS EVENING. THIS WARNING IS FOR GUSTY WINDS AND LOW
RELATIVE HUMIDITIES IN FIRE WEATHER ZONE 435 BELOW 8000 FT AND ALL
OF FIRE WEATHER ZONE 439.

SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS OVER 30 MPH ARE
EXPECTED TO RETURN BY 1300 MDT TODAY. THESE WINDS...ALONG WITH
VERY LOW RELATIVE HUMIDITIES BELOW 10 PERCENT...WILL COMBINE TO
CREATE SEVERE FIRE WEATHER CONDITIONS WHERE FUELS ARE CRITICALLY
DRY.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

UTZ440-441-172200-
/O.NEW.KSLC.FW.W.0020.080617T1900Z-080618T0300Z/
SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL-
312 AM MDT TUE JUN 17 2008

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM
MDT THIS EVENING FOR LOW RELATIVE HUMIDITIES AND GUSTY WINDS 
IN ALL OF FIRE WEATHER ZONE 440 AND ZONE 441 BELOW 7000 FEET...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 PM MDT THIS EVENING. THIS WARNING IS FOR GUSTY WINDS AND LOW
RELATIVE HUMIDITIES FOR ALL OF FIRE WEATHER ZONE 440 AND FIRE
WEATHER ZONE 441 BELOW 7000 FEET.

SOUTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS OVER 25 MPH ARE
EXPECTED TO RETURN BY 1300 MDT TODAY. THESE WINDS...ALONG WITH
VERY LOW RELATIVE HUMIDITIES BELOW 10 PERCENT...WILL COMBINE TO
CREATE SEVERE FIRE WEATHER CONDITIONS WHERE FUELS ARE CRITICALLY
DRY.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
3 follow-up statements
000 
WWUS85 KSLC 172020
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
220 PM MDT TUE JUN 17 2008

UTZ440-441-180400-
/O.EXT.KSLC.FW.W.0020.000000T0000Z-080619T0300Z/
SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL-
220 PM MDT TUE JUN 17 2008

...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM MDT WEDNESDAY FOR 
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 440 
AND 441 BELOW 7000 FT...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 9 PM MDT WEDNESDAY 
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR EXTREME SOUTH
CENTRAL UTAH.

SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS OVER 30 MPH WILL
CONTINUE INTO THIS EVENING AND THEN REDEVELOP BY 1200 MDT 
WEDNESDAY. THESE WINDS...ALONG WITH VERY LOW RELATIVE HUMIDITIES
BELOW 10 PERCENT...WILL COMBINE TO CREATE SEVERE FIRE WEATHER
CONDITIONS WHERE FUELS ARE CRITICALLY DRY.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

UTZ435-439-180300-
/O.CON.KSLC.FW.W.0020.000000T0000Z-080618T0300Z/
SOUTHWEST DESERTS AND MOUNTAINS-UTAHS DIXIE AND ZION CANYON-
220 PM MDT TUE JUN 17 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 435 BELOW 8000 FT AND 439...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR DIXIE AND THE SOUTHWEST
DESERTS OF UTAH.

SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS OVER 30 MPH WILL CONTINUE
INTO THIS EVENING.  THESE WINDS...ALONG WITH VERY LOW RELATIVE
HUMIDITIES BELOW 10 PERCENT...WILL COMBINE TO CREATE SEVERE FIRE
WEATHER CONDITIONS WHERE FUELS ARE CRITICALLY DRY.

A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS85 KSLC 181014
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
414 AM MDT WED JUN 18 2008

UTZ440-441-182100-
/O.CON.KSLC.FW.W.0020.000000T0000Z-080619T0300Z/
SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL-
414 AM MDT WED JUN 18 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING FOR GUSTY WEST WINDS AND LOW RELATIVE HUMIDITY ACROSS 
FIRE WEATHER ZONES 440 AND 441...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

GUSTY WEST TO SOUTHWEST WINDS OF 10 TO 20 MPH...WITH GUSTS
APPROACHING 30 MPH...WILL REDEVELOP BY EARLY THIS AFTERNOON...AND
CONTINUE INTO THE EARLY EVENING HOURS. THESE WINDS...COMBINED WITH
VERY LOW RELATIVE HUMIDITIES BELOW 10 PERCENT...WILL CONTINUE TO
RESULT IN SEVERE FIRE WEATHER CONDITIONS ACROSS ZONES 440 AND 441. 

THESE WINDS ARE EXPECTED TO DIMINISH DURING THE EVENING
HOURS...WITH LIGHTER WINDS EXPECTED ON THURSDAY. HOWEVER...VERY
POOR RELATIVE HUMIDITY RECOVERY IS EXPECTED TONIGHT...WITH DAYTIME
HUMIDITIES EXPECTED TO REMAIN BELOW 10 PERCENT THROUGH THE
REMAINDER OF THE WEEK.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 
WWUS85 KSLC 182010
RFWSLC

RED FLAG WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
210 PM MDT WED JUN 18 2008

UTZ440-441-190300-
/O.CON.KSLC.FW.W.0020.000000T0000Z-080619T0300Z/
SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL-
210 PM MDT WED JUN 18 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
440 AND 441...

A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY REMAINS
IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR UTAH FIRE WEATHER ZONES
440 AND 441.

GUSTY WEST TO SOUTHWEST WINDS OF 10 TO 20 MPH...WITH GUSTS
APPROACHING 30 MPH...HAVE DEVELOPED OVER SOUTH CENTRAL UTAH THIS
AFTERNOON AND WILL CONTINUE INTO THE EARLY EVENING HOURS. THESE
WINDS...COMBINED WITH VERY LOW RELATIVE HUMIDITIES BELOW 10
PERCENT...WILL CONTINUE TO RESULT IN SEVERE FIRE WEATHER
CONDITIONS ACROSS ZONES 440 AND 441.

THESE WINDS ARE EXPECTED TO DIMINISH DURING THE EVENING HOURS...
WITH LIGHTER WINDS EXPECTED ON THURSDAY. HOWEVER...VERY POOR
RELATIVE HUMIDITY RECOVERY IS EXPECTED TONIGHT...WITH DAYTIME
HUMIDITIES EXPECTED TO REMAIN BELOW 10 PERCENT THROUGH THE
REMAINDER OF THE WEEK.

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Jun 16, 9:27 PM MDT, 5 hours 45 minutes earlier.

Area forecast discussion, Jun 16, 9:27 PM MDT, 5 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
927 PM MDT MON JUN 16 2008

.SYNOPSIS...HIGH PRESSURE ALOFT CENTERED OVER THE SOUTHERN ROCKIES
WILL MAINTAIN WARM TEMPERATURES ACROSS UTAH THROUGHOUT THE WEEK.

&&

.DISCUSSION...WEAK CONVECTION DEVELOPED TODAY...LEADING TO ABOUT
10 LIGHTNING STRIKES DETECTED ACROSS THE FORECAST AREA. STABILITY
WILL INCREASE SLIGHTLY FOR TUESDAY AND WEDNESDAY WITH WARM MID-
LEVEL TEMPERATURES. LESS CONVECTION IS EXPECTED THROUGH MID-WEEK.
CONTINUED HOT AND DRY WITH LOCAL BREEZY AFTERNOON WINDS.

&&

.AVIATION...SOUTHEAST DRAINAGE WINDS HAVE DEVELOPED. VFR CONDITIONS
EXPECTED THROUGH THE TAF PERIOD.

&&

.FIRE WEATHER...HIGH PRESSURE ALOFT WILL MAINTAIN WARM AND DRY
CONDITIONS ACROSS THE FIRE DISTRICT THROUGH THE ENTIRE WEEK. THE
VERY LOW RELATIVE HUMIDITIES OF THE PAST FEW DAYS WILL CONTINUE TO
OCCUR THIS WEEK WHICH WILL ALLOW RAPID CURING OF THE FINER FUELS.
SOME MID-LEVEL MOISTURE WILL REMAIN OVER THE REGION THROUGH
WEDNESDAY BRINGING A THREAT OF HIGH BASED THUNDERSTORMS TO THE
HIGHER ELEVATIONS EACH AFTERNOON.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.

&&

PUBLIC...GIBSON
FIRE WEATHER...STRUTHWOLF
AVIATION...GIBSON

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Jun 16, 9:21 PM MDT, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
921 PM MDT MON JUN 16 2008

UTZ001>016-019>021-517-518-WYZ021-171100-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
921 PM MDT MON JUN 16 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

Nearby

Red Flag Warnings in Utah, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.